Alert archive / Oregon / High Surf Warnings in 2016
High Surf Warning 5, NWS Medford, OR
NWS Medford, OR issued this high surf warning at Mar 12, 2016, 6:04 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Mar 13, 2016, 5:00 AM PDT. It was in force for 15 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 12, 2016, 6:04 AM PST (14:04 UTC)
- In effect from
- Mar 13, 2016, 5:00 AM PDT
- Expired
- Mar 13, 2016, 8:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 9:00 AM PDT | HEAVY RAIN 1.69 | 1 Nnw Port Orford, OR | 24 HOUR AMOUNT. OBSERVER LOCATION 1 MILE NORTH OF PORT ORFORD. |
| Mar 13, 11:04 AM PDT | HEAVY RAIN 1.5 | 5 Nnw Brookings, OR | 25 HOUR ACCUMULATION. OBSERVER LOCATION NEAR CAPE FERRELO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 2.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556 WHUS46 KMFR 121404 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 604 AM PST SAT MAR 12 2016 ...VERY HIGH SURF HITS THE COAST STARTING EARLY SUNDAY MORNING... ORZ021-022-130000- /O.NEW.KMFR.SU.W.0005.160313T1200Z-160314T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 604 AM PST SAT MAR 12 2016 ...HIGH SURF WARNING IN EFFECT FROM 5 AM SUNDAY TO 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 5 AM SUNDAY TO 5 AM PDT MONDAY. * WAVES AND SURF...VERY HIGH AND LONG PERIOD WESTERLY SWELL BRINGS BREAKER HEIGHTS TO AROUND 33 FEET. * TIMING...INCREASING LATE TONIGHT...PEAKING OUT SUNDAY...THEN GRADUALLY SUBSIDING SUNDAY NIGHT. * IMPACTS...VERY HIGH BREAKERS WILL BRING VERY HAZARDOUS CONDITIONS TO THE SURF ZONE, JETTIES AND EVEN POSSIBLY ROADS AND PARKING LOTS CLOSE TO THE SURF ZONE. STAY OFF THE JETTIES AND NEVER TURN YOUR BACK ON THE OCEAN! * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$
5 follow-up statements
080 WHUS46 KMFR 121419 CFWMFR COASTAL HAZARD MESSAGE...RESENT NATIONAL WEATHER SERVICE MEDFORD OR 619 AM PST SAT MAR 12 2016 ...VERY HIGH SURF HITS THE COAST STARTING EARLY SUNDAY MORNING... ORZ021-022-130030- /O.NEW.KMFR.SU.W.0005.160313T1200Z-160314T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 619 AM PST SAT MAR 12 2016 ...HIGH SURF WARNING IN EFFECT FROM 5 AM SUNDAY TO 5 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 5 AM SUNDAY TO 5 AM PDT MONDAY. * WAVES AND SURF...VERY HIGH AND LONG PERIOD WESTERLY SWELL BRINGS BREAKER HEIGHTS TO AROUND 33 FEET. * TIMING...INCREASING LATE TONIGHT...PEAKING OUT SUNDAY...THEN GRADUALLY SUBSIDING SUNDAY NIGHT. * IMPACTS...VERY HIGH BREAKERS WILL BRING VERY HAZARDOUS CONDITIONS TO THE SURF ZONE, JETTIES AND EVEN POSSIBLY ROADS AND PARKING LOTS CLOSE TO THE SURF ZONE. STAY OFF THE JETTIES AND NEVER TURN YOUR BACK ON THE OCEAN! * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$
276 WHUS46 KMFR 122211 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 211 PM PST SAT MAR 12 2016 ...VERY HIGH SURF HITS THE COAST STARTING EARLY SUNDAY MORNING... ORZ021-022-131015- /O.CON.KMFR.SU.W.0005.160313T1200Z-160314T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 211 PM PST SAT MAR 12 2016 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 5 AM SUNDAY TO 5 AM PDT MONDAY... * WAVES AND SURF...VERY HIGH AND LONG PERIOD WESTERLY SWELL BRINGS BREAKER HEIGHTS TO AROUND 33 FEET. * TIMING...INCREASING LATE TONIGHT...PEAKING SUNDAY...THEN GRADUALLY SUBSIDING SUNDAY NIGHT. * IMPACTS...VERY HIGH BREAKERS WILL BRING VERY HAZARDOUS CONDITIONS TO THE SURF ZONE... JETTIES AND EVEN POSSIBLY ROADS AND PARKING LOTS CLOSE TO THE SURF ZONE. STAY OFF THE JETTIES AND NEVER TURN YOUR BACK ON THE OCEAN! * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ CC
846 WHUS46 KMFR 130950 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 150 AM PST SUN MAR 13 2016 ORZ021-022-132300- /O.CON.KMFR.SU.W.0005.160313T1200Z-160314T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 150 AM PST SUN MAR 13 2016 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... * WAVES AND SURF...VERY HIGH AND LONG PERIOD WESTERLY SWELL BRINGS BREAKER HEIGHTS TO AROUND 33 FEET. * TIMING...BREAKER HEIGHTS WILL PEAK TODAY...THEN GRADUALLY SUBSIDING TONIGHT. * IMPACTS...VERY HIGH BREAKERS WILL BRING VERY HAZARDOUS CONDITIONS TO THE SURF ZONE... JETTIES AND EVEN POSSIBLY ROADS AND PARKING LOTS CLOSE TO THE SURF ZONE. STAY OFF THE JETTIES AND NEVER TURN YOUR BACK ON THE OCEAN! * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$
718 WHUS46 KMFR 132132 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 232 PM PDT SUN MAR 13 2016 ORZ021-022-140545- /O.NEW.KMFR.SU.Y.0019.160314T0300Z-160314T1500Z/ /O.EXT.KMFR.SU.W.0005.000000T0000Z-160314T0300Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 232 PM PDT SUN MAR 13 2016 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM PDT MONDAY. * WAVES AND SURF...VERY HIGH AND LONG PERIOD WESTERLY SWELL WITH BREAKER HEIGHTS NEAR 33 FEET WILL CONTINUE THIS AFTERNOON INTO EARLY THIS EVENING. SURF WILL GRADUALLY LOWER WITH BREAKER HEIGHTS OF AROUND 25 FEET THIS EVENING THROUGH EARLY MONDAY MORNING. * TIMING...BREAKER HEIGHTS WILL PEAK THIS AFTERNOON...THEN GRADUALLY SUBSIDING LATE THIS EVENING THROUGH EARLY MONDAY MORNING. * IMPACTS...VERY HIGH BREAKERS WILL BRING VERY HAZARDOUS CONDITIONS TO THE SURF ZONE... JETTIES AND EVEN POSSIBLY ROADS AND PARKING LOTS CLOSE TO THE SURF ZONE. STAY OFF THE JETTIES AND NEVER TURN YOUR BACK ON THE OCEAN! * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CC
826 WHUS46 KMFR 140308 CFWMFR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 808 PM PDT SUN MAR 13 2016 ORZ021-022-141500- /O.EXP.KMFR.SU.W.0005.000000T0000Z-160314T0300Z/ /O.CON.KMFR.SU.Y.0019.000000T0000Z-160314T1500Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 808 PM PDT SUN MAR 13 2016 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT MONDAY... ...HIGH SURF WARNING HAS EXPIRED... * WAVES AND SURF...VERY HIGH AND LONG PERIOD WESTERLY SWELL WITH BREAKER HEIGHTS OF AROUND 22 TO 25 FEET THIS EVENING THROUGH EARLY MONDAY MORNING. * TIMING...BREAKER HEIGHTS WILL GRADUALLY SUBSIDE LATE THIS EVENING THROUGH EARLY MONDAY MORNING. * IMPACTS...VERY HIGH BREAKERS WILL BRING VERY HAZARDOUS CONDITIONS TO THE SURF ZONE...JETTIES AND EVEN POSSIBLY ROADS AND PARKING LOTS CLOSE TO THE SURF ZONE. STAY OFF THE JETTIES AND NEVER TURN YOUR BACK ON THE OCEAN! * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high surf warning went out at Mar 12, 4:20 AM PST, 1 hour 44 minutes earlier.
Area forecast discussion, Mar 12, 4:20 AM PST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
420 AM PST SAT MAR 12 2016
.UPDATED MARINE AND AVIATION DISCUSSION.
.DISCUSSION...12/00Z NAM/GFS/EC IN.
THE NORTHERN HEMISPHERIC 500 MB HEIGHT PATTERN INITIALLY SHOWS A
WAVE NUMBER OF THREE AROUND THE GLOBE...WHICH IS USUALLY A
STAGNANT OR RETROGRESSIVE PATTERN. SURE ENOUGH...THERE IS REX
BLOCK OVER THE CENTRAL U.S. HOWEVER...IT WILL MORPH TO A FOUR
WAVE PATTERN LATER ON TODAY...AND THIS WILL SUPPORT A RESUMPTION
OF A PROGRESSIVE PATTERN.
CLOSER IN...IN BOTH SPACE AND TIME...A STRONG SHORT WAVE IS NOW
CLEARING TO THE EAST OF THE AREA. THIS BROUGHT SOME STRONG WINDS
TO SOME PARTS OF THE MEDFORD CWA LIKE THE SHASTA VALLEY...BUT THE
WINDS DID NOT REACH WARNING LEVELS. OVER MOST OF THE
AREA...PRECIPITATION AMOUNTS WERE LESS THAN 0.25 INCHES.
HOWEVER...THE MOUNT SHASTA AREA...WESTERN SISKIYOU COUNTY...AND
THE OREGON COAST AND COAST RANGE GOT A GOOD SOAKING WITH MANY
AREAS GETTING MORE THAN AN INCH OF RAIN. POST-FRONTAL SHOWERS ARE
NOW WANING...BUT THE BREAK WILL BE VERY SHORT. SNOW LEVELS ARE
CURRENTLY 4000 TO 5000 FEET.
THERE'S A LOT MORE COMING. STRONG SOUTHWEST FLOW ALOFT BETWEEN AN
OFFSHORE LONG WAVE TROUGH AND THE AFOREMENTIONED RIDGE OVER THE
CENTRAL U.S. WILL RETURN LATER THIS MORNING. MORE SHORT WAVES
EJECTED BY THE OFFSHORE TROUGH WILL BRING ADDITIONAL ROUNDS OF
STRONG WINDS AND HEAVY PRECIPITATION.
THE NEXT WAVE AND ITS ASSOCIATED SURFACE FRONT WILL MOVE ONSHORE
LATER THIS MORNING. THE INITIAL TARGET WILL BE THE OREGON AND
WASHINGTON COAST...BUT WILL SHIFT FARTHER NORTH WITH TIME. THIS
FRONT LOOKS MODERATELY WINDY AND WET...BUT NO WARNING LEVEL WINDS
OR FLOODING IS EXPECTED. THE HEAVIEST PRECIPITATION WILL OCCUR
OVER THE SAME AREAS AS THE FRIDAY SYSTEM...THE MOUNT SHASTA
AREA...WESTERN SISKIYOU COUNTY...AND THE COAST AND COAST RANGE.
SNOW LEVELS WILL LOWER LATER THIS MORNING TO 3000-4000 FEET FROM
THE CASCADES WEST AND 4000-5000 FEET EAST OF THE CASCADES. SOME
PASSES SUCH AS SISKIYOU SUMMIT MAY SEE SOME IMPACTS FROM SNOW
LATER TODAY. SEE BELOW FOR MORE ON THE SNOW.
THE HITS WILL KEEP ON COMING. POST-FRONTAL SHOWERS FROM THE
SATURDAY SYSTEM WILL STILL BE IN PROGRESS WHEN THE NEXT WAVE AND
IT'S ASSOCIATED FRONT MOVES ONSHORE SUNDAY MORNING. THIS WAVE AND
ANOTHER ONE FOLLOWING SUNDAY NIGHT ON STRONG WESTERLY FLOW WILL
DIRECT MOST OF ITS ENERGY INTO OREGON. ONCE AGAIN...THE SAME AREAS
WILL GET THE MOST PRECIPITATION...BUT STRONG UPSLOPE FLOW WILL
ALSO ENHANCE PRECIPITATION ALONG THE CASCADE CREST. HIGH WINDS MAY
OCCUR ALONG THE COAST...IN THE SHASTA VALLEY...AND EAST OF THE
CASCADES. THE CASCADES THEMSELVES WILL BE PRETTY WINDY AS WELL.
SNOW LEVELS WILL BRIEFLY RISE ABOVE PASS LEVELS LATE SATURDAY
NIGHT AND SUNDAY MORNING...BUT WILL DROP TO 2500 TO 4000 FEET
SUNDAY NIGHT.
BY THIS TIME FLOODING WILL LIKELY BE A CONCERN DUE TO THE
PERSISTENT AND OCCASIONALLY HEAVY PRECIPITATION OVER THE SAME
AREAS. THE MAIN THREAT WILL BE ALONG THE COQUILLE RIVER FROM
MYRTLE POINT TO THE OCEAN...BUT AN AREAL FLOOD WATCH IS ALSO IN
EFFECT FOR SMALLER RIVERS AND STREAMS OVER SISKIYOU COUNTY AND
SOUTHWEST OREGON WEST OF THE CASCADES.
A MAJOR SNOW EVENT IS NOW IN PROGRESS AT HIGHER ELEVATIONS AND
WILL CONTINUE THROUGH SUNDAY NIGHT. STRONG SOUTHWEST TO WEST FLOW
ALOFT WILL PERSIST THROUGH THIS PERIOD...SO HIGHER WEST AND
SOUTHWEST FACING TERRAIN...SUCH AS THE CASCADES...MAY GET QUITE A
BIT OF UPSLOPE ENHANCED SNOW. SNOW LEVELS WILL RANGE BETWEEN 3000
AND 5000 FEET THROUGHOUT THIS INTERVAL...SO AREAS SUCH AS DIAMOND
LAKE...CRATER LAKE...MOUNT ASHLAND...MOUNT SHASTA...AND OTHER
AREAS OVER 5000 FEET MAY WIND UP WITH 4 TO 6 FEET OF SNOW BY THE
TIME IT ALL ENDS. THE HEAVIEST SNOW WILL OCCUR DURING THE DAY
SATURDAY AND AGAIN SUNDAY AHEAD OF AND WITH THE SURFACE FRONTS.
THE PERIODS OF HEAVY PRECIPITATION WILL COINCIDE WITH THE HIGHER
SNOW LEVELS...SO AMOUNTS BELOW 5000 FEET WILL BE SIGNIFICANT BUT
LIKELY WON'T REACH WARNING LEVELS. HOWEVER...PASSES SUCH AS
SISKIYOU SUMMIT ON I-5 WILL GET AROUND 4 INCHES OF SNOW TODAY INTO
THIS EVENING...THEN GET ANOTHER 2 TO 3 INCHES SUNDAY NIGHT.
AN AMPLIFYING RIDGE WILL BUILD INTO THE WEST COAST MONDAY...
EVENTUALLY BECOMING THE CENTERPIECE OF AN OMEGA BLOCK. SHOWERS
WILL DIMINISH MONDAY INTO MONDAY NIGHT.
EXTENDED DISCUSSION FROM THE FRIDAY AFTERNOON AFD...TUE 15 MARCH
THROUGH FRI 18 MARCH. THIS PERIOD WILL BEGIN WITH THE WESTERN
PORTION OF THE UPPER LEVEL TROUGH OVER THE WESTERN UNITED STATES
STILL BRINGING SOME LESSER FRONTAL SYSTEM ACTIVITY TO THE AREA,
WITH WEAKER STORMS RIDING IN ON WEST AND NORTHWEST FLOW. AS WE GO
THROUGH THE WEEK, HIGH PRESSURE RIDGING ALONG THE WEST COAST OF
NORTH AMERICA WILL BUILD INTO OUR AREA, RESULTING IN DRYING
CONDITIONS.
MORE SPECIFICALLY, THERE ARE A COUPLE OF DETAIL DIFFERENCES THAT
INCREASE WITH TIME IN THE MODEL GUIDANCE. THESE ARE HOW QUICKLY THE
STORM TRACK LIFTS NORTHEAST OF OUR AREA AND TO WHAT AMPLITUDE THE
HIGH PRESSURE RIDGING OFFSHORE BUILDS INTO OUR AREA. THE SHORT
STORY IS THAT THE ECMWF INDICATES THE TROUGHING LINGERING MORE
THROUGH MID-WEEK THAN DOES THE GFS. THE GFS THEN BUILDS MORE
RIDGING INTO OUR AREA FASTER, THOUGH THE ECMWF SHOWS HIGHER
AMPLITUDE WITH THE OFFSHORE RIDGE. PER SUGGESTED GUIDANCE FROM THE
EXTENDED PROGNOSTIC DISCUSSION ISSUED TODAY BY THE WEATHER
PREDICTION CENTER, I'VE LEANED TOWARD A CONSENSUS SOLUTION. PER
LOCAL VERIFICATION IN THE LAST 30 DAYS, HOWEVER, I'VE LEANED A BIT
MORE TOWARD THE ECMWF SIDE OF MODEL CONSENSUS, ESPECIALLY WITH
TEMPERATURES LATE WEEK.
BOILING IT DOWN, WE SHOULD EXPECT AT OR SLIGHTLY BELOW NORMAL
TEMPERATURES FOR THIS TIME PERIOD, MODERATING WITH TIME. TUESDAY INTO
WEDNESDAY A COUPLE OF SHORTWAVE TROUGHS WILL RIDE THROUGH THE WEST-
NORTHWEST FLOW YIELDING LIGHT PRECIPITATION AMOUNTS MOSTLY TO THE
COAST AND UMPQUA BASIN AND, TO A LESSER DEGREE THE WEST SIDE AND
NORTHERN PORTIONS OF THE AREA WITH SNOW LEVELS NEAR 3500 FEET
RISING TO 5500 FEET. WEDNESDAY NIGHT THROUGH FRIDAY NIGHT HIGH
PRESSURE BUILDING INTO THE COLUMBIA BASIN WILL BRING NORTHEAST AND
EAST WINDS THAT WILL BE GUSTY, AT TIMES, ACROSS THE MOUNTAIN RIDGES.
THIS WILL YIELD DEVELOPING INVERSION CONDITIONS, MOST PRONOUNCED IN
THE MORNING HOURS. WITH MARCH SUN EXPECT THAT ALL VALLEYS WILL MIX
OUT EACH AFTERNOON. SO, WHILE MORNING LOW TEMPERATURES IN THE
VALLEYS WILL BE NEAR CLIMATOGICAL AVERAGES FOR THE DATE, HIGHS WILL
BE NEAR TO SLIGHTLY ABOVE NORMAL BY THE END OF THE WEEK. BTL
&&
.AVIATION...FOR THE 12/12Z TAF CYCLE...A COLD FRONT WILL BRING MVFR
AND IFR CIGS THIS MORNING TO NORTHERN CALIFORNIA UPSLOPE AREAS SUCH
AS THE MOUNT SHASTA AREA, ALONG AND NEAR THE COAST RANGE, AND IN THE
UMPQUA BASIN. ALSO EXPECT PARTIAL TERRAIN OBSCURATIONS FOR MID-
ELEVATIONS AND NEAR TOTAL OBSCURATIONS FOR THE MOUNTAIN RIDGES AND
PEAKS. CIGS SHOULD IMPROVE TO VFR WITH LOCAL MVFR POSSIBLE IN
SHOWERS THIS AFTERNOON AND TONIGHT. LOW LEVEL WIND SHEAR IS POSSIBLE
AT NORTH BEND...ROSEBURG...AND MEDFORD AHEAD OF THE FRONT EARLY THIS
MORNING. SOUTHWEST WINDS WILL LEAD TO SOME TURBULENCE THROUGH THIS
EVENING, BUT WILL BE GREATEST THIS MORNING. -PETRUCELLI
&&
.MARINE...UPDATED 420 AM PST FRI 12 MAR 2016...A STRONG COLD FRONT
WILL MOVE ONSHORE EARLY THIS MORNING AND WINDS WILL SHIFT SOUTHWEST
AND GRADUALLY DECREASE...EXCEPT FOR THE INNER WATERS SOUTH OF CAPE
BLANCO WHERE THEY ARE STILL EXPECTED TO LINGER FOR A FEW MORE HOURS.
SOUTH WINDS WILL INCREASE LATE TONIGHT AS LOW PRESSURE RAPIDLY
DEVELOPS INSIDE OF 130W. THIS STORM WILL WARRANT CLOSE WATCHING. THE
EC AND GFS SHOW A SURFACE LOW DEVELOPING NEAR 135W SATURDAY EVENING,
RAPIDLY DEEPENING AND MOVING INSIDE OF 130 W EARLY SUNDAY MORNING,
THEN MOVING NORTHEAST TOWARDS THE WASHINGTON COAST LATER SUNDAY
MORNING. THE NAM IS THE FURTHEST SOUTH WITH THE TRACK OF THE LOW
COMPARED TO THE GFS AND EC. IF THIS PANS OUT, THEN STORM FORCE WINDS
ARE LIKELY TO OCCUR FOR A GOOD PORTION OF THE MARINE ZONES AND GALES
ELSEWHERE. HOWEVER THE TRACK OF THE LOW AS IT RAPIDLY DEEPENS MAY BE
TOO FAR NORTH TO WARRANT STORM FORCE WINDS, BUT GALES ARE LIKELY.
CONFIDENCE REMAINS LOW WE'LL REACH STORM FORCE WINDS, SO WE'LL LEAVE
THE WATCH UP AND SEE OF THE NEXT SET OF MODEL RUNS COME INTO BETTER
AGREEMENT WITH THE TRACK OF THE LOW. IF NOTHING ELSE, GUIDANCE HAS
BEEN CONSISTENT SHOWING A VERY HIGH AND VERY LONG PERIOD SWELL
MOVING IN SUNDAY MORNING. THE COMBINATION OF WIND WAVES AND HIGH
SWELL COULD RESULT IN DANGEROUS SEAS AND MARINERS ARE URGED TO
REMAIN IN PORT UNTIL THIS PERIOD OF STORMY WEATHER ENDS. -PETRUCELLI
&&
.HYDROLOGY...MANY COUNTIES IN SW OREGON AND NORTHERN CALIFORNIA
ARE UNDER AN AREAL FLOOD WATCH. THIS FLOOD WATCH IS MAINLY FOR
URBAN AREAS AND SMALL STREAMS DUE TO FORECASTED MODERATE TO HIGH
RAINFALL AMOUNT. OF PARTICULAR CONCERNS ARE THE CHETCO RIVER AND
HUNTER CREEK IN SOUTHERN CURRY COUNTY WHERE HIGH TIDE ON SUNDAY
COULD EXACERBATE FLOODING PROBLEMS NEAR THE COAST. AS FAR AS MAIN
STEM RIVERS GOES...THE COQUILLE RIVER AT COQUILLE IS FORECAST TO
RISE ABOVE FLOOD STAGE EARLY MONDAY. HOWEVER THE TIMING COULD
CHANGE IF THE HEAVY RAIN ARRIVES SOONER. SEE PDXFFAMFR AND THE
DETAILED HAZARD ON OUR WEBPAGE FOR MORE INFORMATION.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 4 AM TO 7 PM PST SATURDAY FOR ORZ029>031.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
FOR ORZ029>031.
WINTER STORM WARNING FROM 10 AM PST SATURDAY TO 11 PM PDT MONDAY
FOR ORZ027-028.
FLOOD WATCH FROM 4 AM PST SATURDAY THROUGH MONDAY MORNING FOR
ORZ021>024.
HIGH WIND WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
AFTERNOON FOR ORZ021-022.
CA...WIND ADVISORY FROM 4 AM TO 7 PM PST SATURDAY FOR CAZ081-084-085.
HIGH WIND WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
FOR CAZ081-084-085.
FLOOD WATCH FROM 4 AM PST SATURDAY THROUGH MONDAY MORNING FOR
CAZ080>083.
WINTER STORM WARNING FROM 10 AM PST SATURDAY TO 5 AM PDT MONDAY
FOR CAZ082.
WINTER STORM WARNING FROM 4 AM PST SATURDAY TO 11 PM PDT MONDAY
FOR CAZ080.
WINTER STORM WARNING FROM 10 AM PST SATURDAY TO 5 AM PDT MONDAY
FOR CAZ083.
PACIFIC COASTAL WATERS...GALE WATCH FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON FOR PZZ356-370-376.
STORM WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON
FOR PZZ350-356-370-376.
GALE WARNING UNTIL 7 AM PST SATURDAY FOR PZZ356.
HAZARDOUS SEAS WARNING FROM 7 AM SATURDAY TO 1 AM PST SUNDAY FOR
PZZ356.
GALE WARNING UNTIL 4 AM PST SATURDAY FOR PZZ350-370-376.
HAZARDOUS SEAS WARNING FROM 4 AM SATURDAY TO 1 AM PST SUNDAY FOR
PZZ350-370-376.
15/15/10The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 2:59 AM PST | Special Marine Warning | MFR | 61 min | |
| Mar 12, 7:22 AM PST | Gale Warning | MFR | 33 hr | |
| Mar 12, 7:22 AM PST | Storm Warning | MFR | 29 hr | |
| Mar 12, 2:01 PM PST | High Wind Warning | MFR | Coos, Curry, Douglas, Klamath, Lake | 32 hr |
| Mar 12, 2:01 PM PST | Wind Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 32 hr |
| Mar 12, 2:57 PM PST | Gale Warning | MFR | 25 hr |
Nearby
High Surf Warnings in Oregon, 2016Every high surf warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.